Alert archive / Hawaii / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Oct 3, 2011, 10:08 AM HST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2011, 10:08 AM HST (20:08 UTC)
- Expired
- Oct 4, 2011, 3:22 PM HST
- In force
- 29 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWHW80 PHFO 032008 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1008 AM HST MON OCT 3 2011 ...RED FLAG WARNING THROUGH TUESDAY AFTERNOON... .PERSISTENT DRY CONDITIONS AND INCREASING TRADE WINDS WILL POSE AN INCREASED THREAT FOR WILDFIRES ESPECIALLY OVER LEEWARD AREAS. HIZ003-005-006-009-011-013-018-019-021-023-024-026-040415- /O.NEW.PHFO.FW.W.0001.111003T2008Z-111005T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 1008 AM HST MON OCT 3 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. * AFFECTED AREA...LEEWARD LOCATIONS OF ALL HAWAIIAN ISLANDS * WINDS...EAST 15 TO 25 MPH WITH HIGHER GUSTS. * TIMING...NOW THROUGH 6 PM HST TUESDAY. * RELATIVE HUMIDITY...VERY DRY CONDITIONS WILL CAUSE RELATIVE HUMIDITY VALUES TO DROP TO 40 TO 45 PERCENT DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ BURKE
4 follow-up statements
051 WWHW80 PHFO 040136 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST MON OCT 3 2011 ...RED FLAG WARNING THROUGH TUESDAY AFTERNOON... .PERSISTENT DRY CONDITIONS AND BREEZY TRADE WINDS WILL POSE AN INCREASED THREAT FOR WILDFIRES ESPECIALLY OVER LEEWARD AREAS. HIZ003-005-006-009-011-013-018-019-021-023-024-026-040945- /O.CON.PHFO.FW.W.0001.000000T0000Z-111005T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 336 PM HST MON OCT 3 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * AFFECTED AREA...LEEWARD LOCATIONS OF ALL HAWAIIAN ISLANDS * WINDS...EAST 15 TO 25 MPH WITH HIGHER GUSTS. * TIMING...NOW THROUGH 6 PM HST TUESDAY. * RELATIVE HUMIDITY...AS LOW AS 44 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ BURKE
859 WWHW80 PHFO 040937 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1137 PM HST MON OCT 3 2011 ...RED FLAG WARNING THROUGH TUESDAY AFTERNOON... .PERSISTENT DRY CONDITIONS AND BREEZY TRADE WINDS POSE A THREAT FOR WILDFIRES ESPECIALLY OVER LEEWARD AREAS. HIZ003-005-006-009-011-013-018-019-021-023-024-026-041745- /O.CON.PHFO.FW.W.0001.000000T0000Z-111005T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 1137 PM HST MON OCT 3 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * AFFECTED AREA...LEEWARD LOCATIONS OF ALL HAWAIIAN ISLANDS * WINDS...EAST 15 TO 25 MPH WITH HIGHER GUSTS. * TIMING...NOW THROUGH 6 PM HST TUESDAY. * RELATIVE HUMIDITY...AS LOW AS 44 PERCENT DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ CRAIG
839 WWHW80 PHFO 041731 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 731 AM HST TUE OCT 4 2011 ...RED FLAG WARNING THROUGH TUESDAY AFTERNOON... .RELATIVELY DRY CONDITIONS AND BREEZY TRADE WINDS POSE A THREAT FOR WILDFIRES ESPECIALLY OVER LEEWARD AREAS. HIZ003-005-006-009-011-013-018-019-021-023-024-026-050145- /O.CON.PHFO.FW.W.0001.000000T0000Z-111005T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 731 AM HST TUE OCT 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * AFFECTED AREA...LEEWARD LOCATIONS OF ALL HAWAIIAN ISLANDS * WINDS...EAST 15 TO 25 MPH WITH HIGHER GUSTS. * TIMING...NOW THROUGH 6 PM HST TUESDAY. * RELATIVE HUMIDITY...AS LOW AS 44 PERCENT DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$
071 WWHW80 PHFO 050122 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 PM HST TUE OCT 4 2011 ...RED FLAG WARNING CANCELED... .THE FIRE WEATHER THREAT HAS DECREASED. HIZ003-005-006-009-011-013-018-019-021-023-024-026-050230- /O.CAN.PHFO.FW.W.0001.000000T0000Z-111005T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 322 PM HST TUE OCT 4 2011 ...RED FLAG WARNING IS CANCELLED FOR LEEWARD LOCATIONS... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CONCEALED THE RED FLAG WARNING. WINDS AND HUMIDITY HAVE DECREASED JUST BELOW WARNING CRITERIA FOR LEEWARD AREAS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Oct 3, 10:00 AM HST, 8 minutes earlier.
Area forecast discussion, Oct 3, 10:00 AM HST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST MON OCT 3 2011 .SYNOPSIS... HIGH PRESSURE NORTH OF THE STATE WILL PROVIDE A TYPICAL TRADE WIND WEATHER PATTERN THROUGH THE WEEK. CLOUDS AND PASSING SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS WITH GENERALLY FAIR WEATHER OVER MOST LEEWARD LOCATIONS. && .DISCUSSION... HIGH PRESSURE IS BUILDING IN NORTH OF THE STATE. THIS WILL CAUSE OUR TRADE WINDS TO PICK UP FROM RECENT LEVELS. THESE STRONGER WINDS ARE EXPECTED TO LAST INTO THURSDAY. THE HIGH WILL MOVE EASTWARD DURING THE WEEK AND WILL EVENTUALLY END UP FAR TO THE NORTHEAST OF THE STATE BY LATER IN THE WEEK. THIS WILL CAUSE THE WINDS TO DROP OFF A BIT LATER THIS WEEK AND ON INTO THE WEEKEND. AS FAR AS PRECIPITATION GOES...PASSING SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS DURING THE WEEK WITH JUST ISOLATED SHOWERS OVER SOME LEEWARD LOCATIONS. WITH NO SIGNIFICANT TROUGHING IN THE ISLAND VICINITY MOST SHOWERS WILL BE LIGHT AND BRIEF AND DEPENDENT ON AVAILABLE MOISTURE RIDING IN ON THE TRADES. && .MARINE... THE STRONGER TRADE WINDS WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS ACROSS THE USUAL WINDY WATERS AROUND MAUI COUNTY AND THE BIG ISLAND TODAY THROUGH THURSDAY. BOTH THE LANAI AND BARBERS POINT BUOYS SHOW THE FORERUNNERS OF THE NEW SOUTH SWELL HAVE ARRIVED ALONG OUR SOUTH FACING SHORES. SURF WILL SLOWLY BUILD OVER THE NEXT COUPLE OF DAYS LIKELY PEAKING DURING THE LATE TUESDAY THROUGH WEDNESDAY TIME PERIOD. A HIGH SURF ADVISORY WILL BE ISSUED THIS AFTERNOON FOR THIS EVENT. THIS SWELL WILL SLOWLY THROUGH THE LATTER HALF OF THE WEEK. THERE WILL ALSO BE A SERIES OF SMALL NORTH AND NORTHWEST SWELLS DURING THE WEEK. && .FIRE WEATHER... THE KEETCH BYRAM DROUGHT INDEX /KBDI/ USED TO EVALUATE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE STATE HAS RISEN TO 606 AT THE HONOLULU INTERNATIONAL AIRPORT. WINDS WILL BE CLOSE TO ADVISORY CRITERIA BASED ON YESTERDAYS READINGS AND RH VALUES WILL LIKELY DROP BELOW 45% FOR SEVERAL HOURS DURING THE AFTERNOON TIME FRAME. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR PARTS OF THE STATE MAINLY OVER THE LEEWARD ZONES. && .AVIATION... VFR WILL BE RULE FOR TODAY WITH PASSING SCT CI AOA FL300. ANY SHORT LIVED MVFR CONDITIONS WILL BE CONFINED TO WINDWARD TERRAIN. MOD-STG GUSTY TRADES WILL PRODUCE MOD LLVL TURB LEE OF THE MOUNTAINS. AIRMET TANGO WILL LIKELY CONTINUE THROUGH TOMORROW. && .HFO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM HST TUESDAY FOR KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA-WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA- KONA-SOUTH BIG ISLAND-KOHALA. SMALL CRAFT ADVISORY UNTIL 9 AM HST THURSDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && SYNOPSIS...BURKE DISCUSSION...BURKE MARINE...BURKE FIRE WEATHER...BURKE AVIATION...DEJESUS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:45 PM HST | Small Craft Advisory | HFO | 3 days |
Nearby
Red Flag Warnings in Hawaii, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.